Crestor and Cardiomyopathy
Research published in The Lancet in 2009 found that patients taking statins such as Crestor may face an increased risk of cardiomyopathy and heart failure. Cardiomyopathy is a condition in which the heart muscles become thick or rigid, potentially leading to heart failure or other complications.
According to the Lancet article, patients who used Crestor or other statins may experience lower levels of a chemical known as coenzyme Q10 (CoQ10). Because CoQ10 helps to keep the heart pumping blood properly, patients with lower levels of this enzyme may face a higher risk of cardiomyopathy.
Researchers have called for further study of the potential link between Crestor and other statins with cardiomyopathy and other heart problems. Although Crestor may also be linked to an increased risk of other side effects—including diabetes and kidney problems—the Food and Drug Administration has not announced plans to issue a recall of the drug.
If you or a lived one used Crestor and developed cardiomyopathy or other side effects, including diabetes or kidney problems, you may be eligible to file a lawsuit. For a free legal consultation, contact the lawyers at Hissey Kientz, LLP by calling toll-free at 1-866-275-4454, or by filling out the free contact form located on this page.